Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 44, NWS Spokane, WA

July 6, 2006Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 8:24 PM PDT for Boundary County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 8:24 PM PDT (03:24 UTC)
Expired
Jul 6, 2006, 9:06 PM PDT
In force
42 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Boundary County, ID

The radar

The Spokane radar (KOTX), 139 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 070324
SVROTX
IDC021-070415-
/O.NEW.KOTX.SV.W.0044.060707T0324Z-060707T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
824 PM PDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  THIS INCLUDES THE CITY OF BONNERS FERRY

* UNTIL 915 PM PDT

* AT 818 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF BONNERS FERRY...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONNERS FERRY BY 830 PM PDT
  8 MILES NORTHWEST OF MOYIE SPRINGS BY 845 PM PDT

LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643

$$
2 follow-up statements
000 
WWUS56 KOTX 070332
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
828 PM PDT THU JUL 6 2006

IDC021-070415-
/O.CON.KOTX.SV.W.0044.000000T0000Z-060707T0415Z/
BOUNDARY ID-
828 PM PDT THU JUL 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR BOUNDARY COUNTY...

AT 824 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES WEST OF BONNERS FERRY...MOVING
NORTHEAST AT 25 MPH.

THIS IS AT LEAST THE THIRD THUNDERSTORM OF THE AFTERNOON AND EVENING 
TAKING A SIMILAR PATH OFF THE HIGHER PEAKS OF THE KANISKU NATIONAL 
FOREST. IN ADDITION TO THE HAIL THREAT HEAVY RAINFALL WILL CONTINUE 
TO RUSH THROUGH THE SMALLER CREEKS SUCH AS THE 
FALL...RUBY...CARIBOU...SNOW...AND MYRTLE CREEK CAUSING SOME BRIEF 
RAPID RISES AND POSSIBLY SOME MUD SLIDES. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF MOYIE SPRINGS BY 845 PM PDT

LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643

$$
000 
WWUS56 KOTX 070406
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
905 PM PDT THU JUL 6 2006

IDC021-070415-
/O.CAN.KOTX.SV.W.0044.000000T0000Z-060707T0415Z/
BOUNDARY ID-
905 PM PDT THU JUL 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR BOUNDARY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND IS NO LONGER 
CONSIDERED SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.



LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:26 PM PDT, 58 minutes earlier.

Area forecast discussion, Jul 6, 7:26 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
726 PM PDT THU JUL 6 2006

.SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS
THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH
DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY.

&&

.DISCUSSION...UPDATED FORECAST TO REMOVE MENTION OF SEVERE
THUNDERSTORM WATCH 588 IN THE FORECAST PRODUCTS. ENDED THE SEVERE
THUNDERSTORM WATCH AS WIDESPREAD THUNDERSTORM ACTIVITY HAS
DECREASED FOR THE MOST PART WITH THE LOSS OF SURFACE HEATING.
THERE ARE STILL SOME LINGERING THUNDERSTORMS IN THE FORECAST AREA
BUT NOT ENOUGH OF THEM AND NOT ENOUGH SEVERITY ASSOCIATED WITH
THEM TO MERIT A CONTINUATION OF THE WATCH.

&&

.AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY
NORTH AND EAST OF A LINE FROM KALW TO KOMK. AFTERWARD SKIES WILL
CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24
HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE
VALLEYS WILL SEE THE HIGHEST WIND SPEEDS...ALTHOUGH THE COLUMBIA
BASIN ALSO WILL SEE ELEVATED WIND CONDITIONS AL WELL. THIS MAY BRING
ABOUT CROSS-WIND CONDITIONS AT SOME TERMINALS IN THE AREA. OTHERWISE
VFR AFTER THUNDERSTORM ACTIVITY DIMINISHES. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        54  80  56  89  56  91 /  20   0   0   0   0   0
COEUR DALENE  53  81  50  89  52  92 /  30   0   0   0   0   0
PULLMAN        50  79  51  88  52  90 /  30   0   0   0   0   0
LEWISTON       60  89  59  95  61 100 /  30   0   0   0   0   0
COLVILLE       51  83  48  91  50  93 /  20   0   0   0   0   0
SANDPOINT      54  77  50  85  50  89 /  40   0   0   0   0   0
KELLOGG        54  80  54  88  53  91 /  50   0   0   0   0   0
MOSES LAKE     56  86  55  93  57  95 /  10   0   0   0   0   0
WENATCHEE      59  85  58  92  61  94 /  10   0   0   0   0   0
OMAK           56  88  56  94  57  96 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 6, 7:28 PM PDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
728 PM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071200-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
728 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 7:05 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             15 ENE CLARKIA          47.09N 115.96W
07/06/2006  E1.00 INCH       SHOSHONE           ID   LAW ENFORCEMENT

            ESTIMATED 1 INCH HAIL IN RURAL SHOSHONE COUNTY

&&

LKOCH

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:34 PM PDTSevere Thunderstorm WarningOTXBoundary23 min
Jul 6, 6:06 PM PDTSevere Thunderstorm WarningOTXShoshone33 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.